Tinnitus Getting Louder While Stuck on Ibuprofen/Aspirin/Paracetamol

Discussion in 'Support' started by Ben H, Sep 2, 2021.

    1. Ben H
      Confused

      Ben H Member

      Location:
      Liverpool, UK
      Tinnitus Since:
      04/2021
      Cause of Tinnitus:
      Medication - NSAIDs or Amitriptyline
      My tinnitus was fairly low and manageable up until a couple weeks ago. But it has been getting much louder day by day - I think due to Ibuprofen/Aspirin and possibly Paracetamol. Or even the Turmeric/Omega 3 supplements I've been trying recently.

      Unfortunately I am stuck on pain meds as I have an Osteoid Osteoma (benign bone tumor) near my knee which puts me in agony without pain meds. I am due surgery for it in mid October. Until then I believe I am stuck to the meds that are likely causing my tinnitus. I'm slightly terrified I am doing permanent damage and after my surgery I will still have this horrible high pitched hiss.

      I don't know if there's much else to try. I've been taking NAC for the past week (not much difference I don't think), Turmeric, Omega 3, vitamin B12, Magnesium, Ginkgo biloba...

      Despite trying to sleep with masking sounds on my iPad I barely got an hours sleep last night. It's usually my knee pain keeping me awake.

      Not sure what this post is going to do, I just feel a bit lost right now.
       
      • Hug Hug x 3
    2. Greg Sacramento

      Greg Sacramento Member Benefactor Ambassador Hall of Fame Advocate

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      Hi Ben:

      See if you can go without the Aspirin. Paracetamol is less of a concern for short term use of 3 weeks. If really needed, take Ibuprofen.

      Since you are having surgery in mid October, ask your doctor if you can take Melatonin 10 mg for sleep.

      Your doctor may not want you using Melatonin just prior to surgery, but for use over the next few days should be OK.

      A taper isn't needed when using just for a few days.

      Good Luck.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      Ben H
      Confused

      Ben H Member

      Location:
      Liverpool, UK
      Tinnitus Since:
      04/2021
      Cause of Tinnitus:
      Medication - NSAIDs or Amitriptyline
      Thank you Greg, I will see how far the Paracetamol can take me. I do have some Melatonin I forgot I had. Will definitely take that tonight.

      I also take Amitriptyline 25mg and Mirtazapine 15mg at night usually for sleep.
       
      • Like Like x 1
Loading...

Share This Page